Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 18, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Apr 6, 2012, 2:49 PM EDT. It took effect at Apr 6, 2012, 11:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2012, 2:49 PM EDT (18:49 UTC)
- In effect from
- Apr 6, 2012, 11:00 PM EDT
- Expired
- Apr 7, 2012, 10:20 AM EDT
- In force
- 11 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
445 WHUS72 KTAE 061849 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 249 PM EDT FRI APR 6 2012 ...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT SATURDAY... GMZ730-750-755-765-770-775-070230- /O.NEW.KTAE.SC.Y.0018.120407T0200Z-120407T1600Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 249 PM EDT FRI APR 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT SATURDAY. * WINDS AND WAVES: WINDS WILL PEAK AT OR JUST ABOVE 20 KNOTS OVERNIGHT. SEAS ARE FORECAST TO BRIEFLY REACH 7 FEET ACROSS THE OFFSHORE LEGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 18-WOOL
2 follow-up statements
221 WHUS72 KTAE 070143 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 943 PM EDT FRI APR 6 2012 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 PM EDT TONIGHT THROUGH SATURDAY MORNING FOR THE ENTIRE COASTAL WATERS... GMZ730-750-755-765-770-775-071600- /O.EXT.KTAE.SC.Y.0018.120407T0300Z-120407T1600Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 943 PM EDT FRI APR 6 2012 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 PM EDT THIS EVENING UNTIL NOON EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT SATURDAY. * WINDS AND WAVES: WINDS WILL PEAK AT OR JUST ABOVE 20 KNOTS OVERNIGHT. SEAS ARE FORECAST TO BRIEFLY REACH 7 FEET ACROSS THE OFFSHORE LEGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOL/GOULD
905 WHUS72 KTAE 071420 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1020 AM EDT SAT APR 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ730-750-755-765-770-775-071530- /O.CAN.KTAE.SC.Y.0018.000000T0000Z-120407T1600Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1020 AM EDT SAT APR 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW ADVISORY THRESHOLDS. $$ 18-WOOL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 2:34 PM EDT, 15 minutes earlier.
Area forecast discussion, Apr 6, 2:34 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 234 PM EDT Fri Apr 6 2012 ...COOLER AND DRIER WEATHER CONTINUES THROUGH THE WEEKEND... .SYNOPSIS...A high amplitude pattern remains in place across North America this afternoon. One trough is aligned along the U.S. East coast with another over the Great Basin and Pac NW. In between, a ridge extends from the western Gulf of Mexico northward across the U.S. Great Plains and central Canada. At the surface, the cold front that crossed the forecast area last night is now pushing south across the central FL Peninsula. A sprawling area of high pressure is centered over Lake Superior and ridges southward to the Gulf Coast. A surface trough is pivoting southwestward across GA and North FL. Satellite shows and area of stratus associated with this feature north of I-10. However, trends show this beginning to break up. && .NEAR TERM (THROUGH TONIGHT)... No major changes were made to the overnight forecast. We are looking at a dry night with clearing skies. How quickly the low stratus and stratocumulus clears out will likely influence how cool we get overnight. Our area should remain in northeasterly 0-1km flow with some minor CAA. However, the pressure gradient remains fairly strong and winds are not likely to become calm in most spots so that should keep some mixing continuing through the night. Therefore, we opted for a solution in the middle of the guidance envelope for minimum temperatures ranging from the mid-40s in the far northeast to around 50 in the Florida Panhandle. .SHORT TERM (SATURDAY THROUGH SUNDAY NIGHT)... At upper levels, this period will feature one trough swinging away from the eastern seaboard while the western trough tops the ridge as it crosses the Northern Plains and Great Lakes. This second trough will begin to carve out another eastern trough by the end of the period Monday morning. At the surface, the massive high centered over the western Great Lakes today will slide southeast to Ohio by Saturday. Once the back door cold front clears the area tonight, this high will ridge across the Deep South. This ridge will settle across the forecast area by Sunday and then drift slightly south of the area by Monday morning. By that time, another front will be approaching from north. This weather pattern will bring fair weather with near seasonal temperatures for a change. Highs on Saturday should reach the mid to upper 70s. Lows Saturday night will actually dip a few degrees below normal. Most inland areas are forecast to bottom out in the mid 40s by Sunday morning. This will be the coolest morning we have seen since March 5th. Coastal locations will be not be as chilly with lows in the mid 50s. Temperatures will rebound nicely during the day on Sunday under nearly full sun. Most inland areas will reach 78-80 degrees with coastal areas generally in the lower 70s. Sunday night will not be quite as chilly as Saturday night with lows mostly in the lower to mid 50s. The eastern FL Big Bend will still dip into the 40s. There are a few reasons for the milder temps. For one, cloud cover will be on the increase ahead of the front. Secondly, low level flow will be light onshore. .LONG TERM (MONDAY THROUGH NEXT FRIDAY)... For the most part, the amplified large scale pattern is forecast to remain relatively unchanged through most of next week, with ridging over the plains states and trough along the east and west coasts. The main uncertainty is how amplified the pattern will be, which will control how warm/cool temperatures are next week. The 12Z ECMWF is the more amplified solution, with the 00Z GFS less so. With no real feel for better solution, have gone a bit below the MEX MOS numbers for the extended period. Overall, this keep temps at, or just slightly above, climo for this time of year. With either solution, rain chances will be slim for much of the week. There are hints that a southeastward moving shortwave could trigger a few showers on Monday, especially over the western zones. Have added a slight chance PoP for this possibility. By the end of the week, the GFS deamplifies the pattern more significantly along the Gulf coast, which allows for increased rain chances. However, with the considerable uncertainty at this range, will only have slight chance PoPs in the forecast for Thursday night into Friday. && .MARINE (TODAY THROUGH WEDNESDAY)... Winds have decreased below caution criteria this afternoon as expected. However, a secondary reinforcing shot of cooler air will accompany a surface trough as it crosses the region this evening. This trough will switch winds to the northeast and increased them to advisory levels tonight into Saturday morning. Winds and seas will then decrease to below headline criteria Saturday afternoon as high pressure settles south over the marine area. The high will remain in our vicinity through Monday with a cold front approaching from the north on Tuesday. && .AVIATION (THROUGH 18Z SATURDAY)... Intermittent MVFR ceilings have been affecting DHN and ABY as low stratus and stratocu has built down from the northeast behind a backdoor cold front pushing down the Piedmont. Timing the stratus into VLD puts an arrival around 21z, but there may be more breaks in the clouds by the time it gets that far south. For the afternoon, at least some temporary conditions under fuel minimum levels were included at ABY, VLD, and DHN. Skies should clear overnight with winds backing to the east. && .FIRE WEATHER... We will likely hit red flag criteria somewhere in our Florida zones tomorrow with RH falling into the 20-30% range in most spots, high Dispersions, and 20ft winds approaching 15 mph. Forecast ERC values for today, however, were generally at or below 20, and therefore we are not sure which zones will attain the fuel component of the criteria tomorrow. As such, headline decisions will be passed on to the evening shift after new ERC numbers arrive. Alabama and Georgia should not hit red flag criteria. Low RH will last into Sunday. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 49 77 46 78 52 / 0 0 0 0 0 Panama City 57 77 54 78 60 / 0 0 0 0 0 Dothan 50 75 48 79 56 / 0 0 0 0 10 Albany 48 76 45 79 54 / 0 0 0 0 0 Valdosta 47 75 44 78 52 / 0 0 0 0 0 Cross City 51 77 44 79 49 / 0 0 0 0 0 Apalachicola 55 74 53 74 54 / 0 0 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...Small craft advisory 02Z-16Z Saturday all legs. && Short Term/Marine...Wool Long Term...Camp Rest of Discussion...Lamers
Hazardous weather outlook, Apr 6, 4:02 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 402 AM EDT FRI APR 6 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-070815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 402 AM EDT FRI APR 6 2012 /302 AM CDT FRI APR 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A MUCH COOLER AND DRIER AIRMASS WILL OVERSPREAD THE REGION TODAY. EXPECT LOCALLY BREEZY AND GUSTY OFFSHORE WINDS. MARINERS SHOULD EXERCISE CAUTION TODAY WITH LIKELY ADVISORY CONDITIONS TONIGHT ...ESPECIALLY OVER THE OFFSHORE WATERS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COOL AND DRY AIRMASS WILL PERSIST INTO THE UPCOMING WORK WEEK. TEMPERATURES WILL FINALLY RETURN TO MORE SPRINGLIKE LEVELS...AND WILL LIKELY REACH BELOW NORMAL LEVELS FOR A TIME DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Local storm report, Apr 6, 2:03 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
203 PM EDT FRI APR 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG 1 SE TALLAHASSEE COML A 30.53N 84.36W
04/03/2012 LEON FL LAW ENFORCEMENT
*** 1 FATAL *** TREE DOWN BLOCKING OLD BAINBRIDGE ROAD
NEAR THE INTERSECTION OF JACKSON COVE ROAD AND OLD
BAINBRIDGE. UPDATE...POSSIBLE INJURIES IN THE VICINITY
NEAR INTERSECTION WITH ANNETTE DRIVE. UPDATE...MAN
INJURED AT THE TIME BY FALLING TREE LATER DIED AT TMH
OVERNIGHT ON APRIL 6.
&&
GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:00 PM EDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 26 hr |
| Apr 5, 10:37 PM EDT | Special Weather Statement | TAE | Coffee | 38 min |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.